Cookie policy: This site uses cookies (small files stored on your computer) to simplify and improve your experience of this website. Cookies are small text files stored on the device you are using to access this website. For more information please take a look at our terms and conditions. Some parts of the site may not work properly if you choose not to accept cookies.

Join

Subscribe or Register

Existing user? Login

Category list : Safety warnings

Sort by: Newest first Oldest first A-Z Z-A

  • A patient information card that pharmacists can give to female patients to warn them about the risks of taking valproate while pregnant has been produced by the MHRA. In the image, a group of pregnant women

    Resources launched to help female patients understand risks of valproate treatment Subscription

    10 FEB 2016 15:43
    Comments (1)

    A credit card-sized patient information card that pharmacists can give to female patients to warn them about the risks of taking valproate while pregnant has been produced by the Medicines and Healthcare products Regulatory Agency.

  • Contaminated packs of St John’s Wort herbal medicines are being recalled because they contain higher than recommended levels of a toxic pyrrolizidine alkaloid (PA) which can cause liver problems in patients. In the image, St. John's wort capsules

    Contaminated packs of St John’s Wort herbal medicines recalled Subscription

    9 FEB 2016 16:03

    Contaminated packs of St John’s Wort herbal medicines are being recalled because they contain higher than recommended levels of a toxic pyrrolizidine alkaloid, which can cause liver problems in patients.

  • Simponi adverse events Subscription

    18 JAN 2016 15:53

    The summary of product characteristics for Simponi (golimumab) solution for injection, used to treat a variety of rheumatic diseases, has been updated to add extra warnings to highlight that there have been cases of fatal congestive heart failure, invasive fungal infections and leukaemia in patients.

  • The US drugs regulator has issued a safety warning about two hepatitis C treatments, which it says can cause serious liver injury, which can result in death. In the image, micrograph of Hepatitis C viruses

    FDA issues safety warning about AbbVie’s hepatitis C treatments Subscription

    27 OCT 2015 16:00 By Debbie Andalo

    The US Food and Drug Administration has issued a safety warning about two hepatitis C treatments, which it says can cause serious liver injury and can result in death.

  • The US medicines safety watchdog has strengthened its warnings about the risk of bone fractures for type 2 diabetes patients who take canagliflozin. In the image, x-ray of a fractured arm

    FDA strengthens fracture warnings for canagliflozin Subscription

    21 SEP 2015 16:43

    The US medicines safety watchdog has strengthened its warnings about the risk of bone fractures for type 2 diabetes patients who take canagliflozin.

  • Xgeva warning Subscription

    7 AUG 2015 9:43

    The summary of product characteristics (SPC) for Xgeva (denosumab; Amgen) now warns that the start of treatment or new treatment course should be delayed in patients with unhealed open soft tissue lesions in the mouth. In addition, poorly fitting dentures are now a risk factor to consider before starting treatment and invasive dental procedures should be avoided during treatment. This is because of the risk of osteonecrosis of the jaw. Detailed information can be found in the SPC

  • Zoledronic acid 'patient card' would reduce risk of bone tissue death Subscription

    16 MAR 2015 14:35

    Use of a patient reminder card has been recommended by a committee of the European Medicines Agency to minimise the risk of jaw osteonecrosis associated with zoledronic acid.

  • NHS staff who have blown the whistle suffer victimisation, loss of employment and personal and family breakdown, recent study finds

    Blowing the whistle on whistleblowing Subscription

    19 FEB 2015 14:16

    Concerns raised about standards of care should be taken seriously, but healthcare workers are still worried about the repercussions of speaking up.

  • The European Medicines Agency’s (EMA’s) Pharmacovigilance Risk Assessment Committee (PRAC) has confirmed that hydroxyzine is associated with a “small but definite risk” of serious heart rhythm anomalies

    Hydroxyzine safety measures loom after heart risk review Subscription

    17 FEB 2015 11:45 By Bernard Murphy

    The European Medicines Agency’s Pharmacovigilance Risk Assessment Committee has confirmed that hydroxyzine is associated with a “small but definite risk” of serious heart rhythm anomalies.

  • Medicines regulator warns over unlicensed blood plasma product Subscription

    4 FEB 2015 9:58

    An unlicensed medicine sold via European websites and which claims to treat HIV, cancer and autism, contains blood plasma never intended for human use.

Newsletter Sign-up

Want to keep up with the latest news, comment and CPD articles in pharmacy and science? Subscribe to our free alerts.